MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Event or Problem Description
On (b)(6) 2023, a perceval sutureless aortic heart valve size xl was implanted in the aortic position.However, a central leak was encountered in the valve in echo image, and then the valve was removed and a 25mm biological valve was implanted.Based on the additional information received, the pvs valve was implanted without any problems, and then the balloon was applied as usual.After the aortotomy was closed and reperfusion was started, and severe aortic insufficiency was detected.Intraoperative tee was also applied when the pump was removed.Severe aortic insufficiency was detected both hemodynamically and tee.Aortic regurgitation was evaluated as central, and a minimal paravalvular leak was also detected.Above this, the pump was re-entered, and the valve was explanted.It was determined that there was an effect on the lid after explantation.Reportedly, one cusp was smaller than the others and was not fully closed.Based on the further information received, patient remained stable through the delay in procedure and patient was discharged from the hospital without any problems.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The hydrodynamic testing was conducted on the pvs 27/xl.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 3.00 cm2, above the iso 5840:2021 minimum requirement 1.70 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 5.8 % and it is below the requirement of iso 5840:2021 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during the open/close cycle in both normotensive conditions regarding the total and full coaptation of the leaflets.In hypotensive conditions, on the other hand, a not complete opening of the leaflets was found.This is in contrast with what is documented by the images retrieved on the dhr relating to the tests carried out for the release of the product.The reason for this difference is reasonably attributable to the imperfect condition of the prosthesis at the time of its receipt in the laboratory.In any case, the observed feature is totally unrelated to the coaptation (the reported issue) which, on the contrary, appears complete and totally comparable with the dhr image.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issues were not observed during the investigation carried out.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Should further information be received in the future, a follow up report will be provided.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16748386
Report Number3005687633-2023-00109
Device Sequence Number12900550
Product Code LWR
UDI-Device Identifier08022057014726
UDI-Public(01)08022057014726(240)ICV1211(17)260316
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/15/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale